Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Early menses after commencing of birth pills - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Women Sexual Problems
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
Doctor :   hi
Doctor :   how can i help you
User :   Hi, Ive been taking ortho-tri-cyclen for birth control for 5months. And I sometimes get my menstrual a week or 2 before I take my green pills. June 30th I got my menstrual for 2nd time that month and I dont take my green pills until 2 more weeks. I have never had my period twice in 1 month, this is very unusual for me. What does this mean?
Doctor :   it is menstrual irregularity some time occurs with birth control pills co incidently or independetly
User :   Is this bad?
Doctor :   if this occurs even next time the drug should be changed and a trial run for the safe drug which suits you
Doctor :   if it repeats then it is bad
Doctor :   as it shorten the cycle
Doctor :   but if it is like within 5-7days early no need to worr
Doctor :   it will get corrected
Doctor :   if earlier by more than 10 days then it needs to be analysed
User :   I didnt have this problem when I first started taking ortho-tri-cyclen 3 years ago when i used to take it
Doctor :   then most probably it is just an sporadic episode wait for the next menses and the time interval
Doctor :   until it is recurring
Doctor :   no active intervention is required
Doctor :   unless the menses are heavy
Doctor :   associated with pain
User :   No im not heavy or light
User :   and im only getting cramps for pain
Doctor :   then you can wait for the next mense with painkiller if pain is there
User :   but this is unusual for me because i have never had my period twice a month..but a couple of times i have gotten my period a week early before taking my green pills.
Doctor :   your age
User :   20
Doctor :   then it is not so unusual
Doctor :   in your age group
User :   why?
Doctor :   for this to ocur
Doctor :   because sometimes until 20-24 the periods are irregular
Doctor :   and then it becomes regular
Doctor :   but for some it hardly falls in the track
Doctor :   this if one episode is fine
User :   ok so if it happens again what should i do?
Doctor :   you need to get examined by a gynaecologist
Doctor :   and as per your findings
User :   But i dont get it because im taking birth control and birth control is suppose to make your menstrual regular
Doctor :   but if your body secretes the hormones more than before then this can happen
Doctor :   as the cycle is maintained by 2 hormones mainly and so many other hormones conteolling it
Doctor :   if any alteration in any of the hormone is seen then the whole cycle gets upset
User :   ok and what about me getting my menstrual a week early before taking my green pills? because this has happen to me a couple of times now
Doctor :   as per your notice the cycles have come back to normal
Doctor :   beore right
Doctor :   this is a natural world with exception
User :   I dont understand
Doctor :   and your cycles have been regular so many times
Doctor :   means there is no rule that the cycles will always be regular
User :   Ok so I have nothing wrong with me?
Doctor :   any cycle ranging from 21 days to 35 days is considered to be normal
Doctor :   yes
Doctor :   but if you are more concerned
Doctor :   there could be one thing
Doctor :   you can do
Doctor :   yo check if was there are ineffective protection by the pills
Doctor :   if so it could have been an abortion
Doctor :   but as per your history
Doctor :   the menses was normal
Doctor :   thats why i didnt think of it
User :   I have another question for u
Doctor :   but 2 menses in a month with a gap of atleast 20 days one episode is fine
Doctor :   yes
User :   20 days inbetween the two periods
User :   ?
Doctor :   yes normally the cycle will have its first 11-16 days for proliferation after menses
Doctor :   once its over if the hormone progestrone raise and falls the menses begins

Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor